Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 336, NWS Jackson, MS

July 31, 2018Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2018, 1:28 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2018, 1:28 PM CDT (18:28 UTC)
Expired
Jul 31, 2018, 1:54 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WUUS54 KJAN 311828
SVRJAN
MSC023-061-311915-
/O.NEW.KJAN.SV.W.0336.180731T1828Z-180731T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
128 PM CDT TUE JUL 31 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jasper County in east central Mississippi...
  Northwestern Clarke County in east central Mississippi...

* Until 215 PM CDT.

* At 128 PM CDT, a severe thunderstorm was located near Rose Hill, or
  17 miles west of Quitman, moving east at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Orange around 155 PM CDT.
  Barnett around 200 PM CDT.
  Stonewall around 215 PM CDT.

Other locations impacted by this severe thunderstorm include Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3195 8882 3201 8910 3222 8901 3222 8878
TIME...MOT...LOC 1828Z 272DEG 11KT 3210 8901 

HAIL...0.88IN
WIND...60MPH
 
$$

NF
2 follow-up statements
763 
WWUS54 KJAN 311846
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
146 PM CDT TUE JUL 31 2018

MSC061-311856-
/O.CAN.KJAN.SV.W.0336.000000T0000Z-180731T1915Z/
Jasper MS-
146 PM CDT TUE JUL 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3198 8882 3202 8891 3219 8892 3222 8891
      3222 8878
TIME...MOT...LOC 1846Z 271DEG 19KT 3210 8888 

$$

MSC023-311915-
/O.CON.KJAN.SV.W.0336.000000T0000Z-180731T1915Z/
Clarke MS-
146 PM CDT TUE JUL 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN CLARKE COUNTY...

At 146 PM CDT, a severe thunderstorm was located over Orange, or 10
miles northwest of Quitman, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Stonewall around 200 PM CDT.

Other locations impacted by this severe thunderstorm include Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3198 8882 3202 8891 3219 8892 3222 8891
      3222 8878
TIME...MOT...LOC 1846Z 271DEG 19KT 3210 8888 

HAIL...1.00IN
WIND...60MPH
 
$$

NF
863 
WWUS54 KJAN 311854
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
154 PM CDT TUE JUL 31 2018

MSC023-311904-
/O.CAN.KJAN.SV.W.0336.000000T0000Z-180731T1915Z/
Clarke MS-
154 PM CDT TUE JUL 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3198 8882 3202 8891 3219 8892 3222 8891
      3222 8878
TIME...MOT...LOC 1853Z 272DEG 11KT 3210 8885 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:06 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 31, 1:06 PM CDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
106 PM CDT Tue Jul 31 2018

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Scattered to numerous thunderstorms are ongoing, mainly over the
ArkLaMiss Delta and south/east Mississippi this afternoon. This
activity is bringing periodic visibility reduction to IFR/MVFR.
Storms will decrease in coverage during the late afternoon/early
evening time frame. Outside of storms, VFR conditions prevail
across the remainder of the area. Late tonight into early
Wednesday, MVFR visibilities are possible mainly around GLH and
GWO and MVFR ceilings are possible mainly around MEI/PIB/HBG. VFR
conditions will return by mid morning. /DL/

&&

.DISCUSSION...
Active morning underway as a mid/upper trough swings into the Mid
South and a weak cold front knocks on our doorstep. The surface
wind field is fairly chaotic due to ongoing convection, but
theta-e and PW analysis suggest the synoptic surface front is
situated from roughly the ArkLaTex northeastward across North MS
and into Middle TN. Convection has been active across western LA
for much of the morning. Some of these storms have begun to move
into the MissLou/Natchez portion of our area. Additional storms
have broken out across the South AR/North LA area and are
advancing to the Delta, where upper forcing is currently on the
increase and there's a corridor of 1500-2000 J/kg MLCAPE. It is
likely this activity will continue to develop, so we have updated
the forecast to increase POPs across the Delta and along the
Highway 82 corridor. This is also the region where the greatest
deep layer shear exists right now, so we can't rule out a severe
storm in that area. With that in mind, we'll update the
HWO/graphics to include the marginal across that region as well.

The other main area to watch is southeast of the Natchez Trace,
where the greatest amount of destabilization is likely to occur
given greater insolation. Outflow from earlier convection over SW
Louisiana can be seen on both radar and visible sat advancing
eastward across SW Mississippi and S Central LA. This should
serve as a focus for additional development within the next few
hours, with the radar filling in across S/E MS into the afternoon.
The going forecast had things in this area handled pretty well.
Otherwise, widespread clouds and rain will limit temps in many
areas. Highs were adjusted downward slightly in a few areas, but
on the whole, the inherited forecast already represented this
quite well. Updates have been sent. /DL/

Prior discussion below:

This morning through this evening:

Main focus today is another potential organized complex of storms
moving east through the afternoon & locally heavy rainfall with some
possible flash flooding this afternoon-evening before drier air
filters in the wake.

This morning the stationary front is draped across the northwest
ArkLaMiss Delta. Our area is situated in increasing height falls &
upper divergence as the positively tilted trough digs down through
the central Plains into the mid-Missouri Valley. This is helping
good isentropic ascent & moisture & Theta-E advection to increase &
will only increase throughout the afternoon. GOES-16 water vapor
imagery shows drier air from increasing forcing over Oklahoma into
Arkansas in the vicinity of the strong upper level jet. In addition,
we have moistened up aloft from yesterday morning, as 00Z JAN
sounding showed nearly 2 inch PWs over the area & GOES-16 PWs/K
indices nearly 30-35C. Prior to the convection, there has been some
low-mid level clouds, but we have been able to radiate somewhat in
some areas, but not nearly as much as last night. Thus put some
patchy fog in the ArkLaMiss Delta from around Rayville, LA to
Grenada, MS but can't rule out some maybe a little further east.
There are some storms ongoing further southwest over southeast TX &
into western LA but these look to stay off to our west overnight.

Main focus today is the decent potential MCS & flash flooding
possible. As the trough digs in, ascent & height falls will
increase, which will help spark more convection to develop just to
our west & increase in coverage by mid-morning & into the afternoon.
Most of the CAM guidance in the HREF suite & HREF mean reflectivity
show a decent complex of storms traversing eastward across the area.
However, some of the more recent runs of the HRRR & other CAM
members have trended back on organization of the storms & there is
some spatial & temporal discontinuities. Even with these new runs
being a little less robust, there is enough increase in the low-mid
level wind fields (i.e. 0-2 & 0-3km bulk shear of 20-30kts & 0-6km
of 30+kts) & lapse rates to warrant potential for organized
convection. With this being the warm season & this type of setup
pretty anomalous, definitely thinking organized severe convection
will be possible. Most of the HREF CAM suite have been fairly
consistent, with some rain developing by mid-morning over the Delta
before an MCS traverses across portions of the area in the late
morning-early afternoon hours & moving into south-east Mississippi
into the evening. In addition, most of the consensus is that it
should be mostly along & south of the I-20 corridor but some of the
recent CAM runs have been a little less organized & further north &
west. Thus, with a combo of lapse rates & wind profiles, some
isolated severe storms are possible. SPC introduced a "Marginal" &
that extends a little further northwest into the Delta, other than
the areas from Morehouse Parish in LA to Grenada County in MS.
Thinking overall will not stray from this area as it looks pretty
good so will keep mention of that in the HWO/graphics. Mainly looks
to be damaging wind but some hail up to quarter size can't be ruled
out. In addition, there is some potential for some locally heavy
rain, especially across south-east MS where HREF prob matched
mean values, CIPS analog probabilities & HREF CAM suite show
nearly 2-3+ inches in this area. This is mainly focused in the
Highway 84 & I-59 corridors. CAM guidance is hinting at some
diurnal convection & some collision of these storms with any type
of complex. Regardless, with high PW air (2+ inches), some
potential for convergent areas of heavy convective rain & CAM
suite support, decided to go with something in the HWO & graphics.
Due to that & after coordination with WPC, put a "Limited" risk
in the HWO for flash flooding in these areas along & southeast of
a line mainly around Natchez to up towards Meridian. Due to
widespread rain & clouds this afternoon, expect highs in the low-
mid 80s, some 5-10 degrees below normal.

Tonight: As the trough continues to dig in, expect any complex of
storms to be moving into the I-59 & Highway 45 corridors by early
evening before departing to our east mainly before 10pm-midnight. As
the trough moves in, expect the cold front to swing through most of
the area, except the I-59 & Highway 45 corridors. This will help
drier air, with PWs less than an inch & a half, even closer down
to an inch in the far northwest Delta. With stronger ridging & dry
slot moving in, expect most rain chances to depart, other than in
eastern areas. This will also help dewpoints fall into the mid-
upper 60s & lows fall into the upper 60s. Areas in the east can
expect widespread clouds & some lingering rain & storm chances so
expect them to be near normal in the low 70s. /DC/

Wednesday through Monday:

The upper trough axis is forecast by global model guidance to
remain fixed over the lower MS Valley region through the end of
the week, gradually weakening as it does so. This pattern will
limit the best moisture convergence to generally east of the MS
River where southerly low level flow and precipitable water in the
1.5 to 2 inch range will support scattered diurnal shower/storm
activity. As we go from the weekend through early next week, the
guidance consensus is for a strong subtropical ridge center to
develop and become fixed over the southeast CONUS. Anticyclonic
flow will support less convective precipitation coverage while
supporting hotter temperatures, although southeasterly low level
trajectories will help to moderate temperatures a bit and keep
them from becoming significantly hotter than normal. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       82  69  88  69 /  42  24  25  15
Meridian      90  70  87  69 /  89  87  45  31
Vicksburg     81  69  87  68 /  42  19  16  11
Hattiesburg   88  71  86  70 / 100  60  50  30
Natchez       80  69  88  68 /  57  25  17  12
Greenville    79  68  86  67 /  99  22   5   3
Greenwood     81  68  87  67 /  90  23  11   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/DC/EC
Hazardous weather outlook, Jul 31, 10:22 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1022 AM CDT Tue Jul 31 2018

ARZ074-075-LAZ007-MSZ018-019-025-034-011530-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Washington-
1022 AM CDT Tue Jul 31 2018

This hazardous weather outlook is for portions of southeast
Arkansas, the Mississippi Delta, and Morehouse Parish, Louisiana.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early evening

Isolated severe thunderstorms, capable of producing damaging wind
gusts and hail to the size of quarters, are possible through this
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ008-009-015-016-023>025-MSZ026>033-035>045-047>050-053-011530-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Tensas-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-
Rankin-Scott-Claiborne-
1022 AM CDT Tue Jul 31 2018

This hazardous weather outlook is for portions of northeast
Louisiana and central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early evening

Isolated severe thunderstorms, capable of producing damaging wind
gusts and hail to the size of quarters, are possible through this
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ026-MSZ046-051-052-054>066-072>074-011530-
Concordia-Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1022 AM CDT Tue Jul 31 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early evening

FLOODING
THREAT...Limited
TIMING...Through early evening

Isolated severe thunderstorms, capable of producing damaging wind
gusts and hail to the size of quarters, are possible through this
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

Locally heavy rainfall and flash flooding is possible this
afternoon to evening over the Highway 84 and Interstate 59
corridors. 1 to 3 inches of rainfall are possible, with locally
higher amounts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 31, 12:21 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 PM CDT TUE JUL 31 2018

MSZ049-050-056-311745-
Smith MS-Scott MS-Rankin MS-
1221 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN...
NORTHWESTERN SMITH AND SOUTH CENTRAL SCOTT COUNTIES UNTIL 1245 PM
CDT...

At 1221 PM CDT, Meteorologists were tracking a strong thunderstorm
near Johns, or 13 miles southeast of Brandon, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  White Oak around 1240 PM CDT.

Other locations impacted by this storm include Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 8988 3226 8987 3227 8957 3205 8957
TIME...MOT...LOC 1721Z 275DEG 20KT 3217 8980

NF
Special weather statement, Jul 31, 12:51 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
1251 PM CDT TUE JUL 31 2018

MSZ052-058-311815-
Lauderdale MS-Clarke MS-
1251 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARKE AND SOUTH
CENTRAL LAUDERDALE COUNTIES UNTIL 115 PM CDT...

At 1251 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stonewall, or 11 miles northwest of Quitman, moving east at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Savoy around 1255 PM CDT.
  Sable and Middleton around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3213 8886 3230 8879 3231 8859 3206 8862
TIME...MOT...LOC 1751Z 273DEG 13KT 3219 8879

NF
Special weather statement, Jul 31, 12:57 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
1257 PM CDT TUE JUL 31 2018

MSZ050-056-311830-
Smith MS-Scott MS-
1257 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMITH AND
SOUTHEASTERN SCOTT COUNTIES UNTIL 130 PM CDT...

At 1257 PM CDT, Meteorologists were tracking a strong thunderstorm
over Homewood, or 9 miles south of Forest, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Pineville around 120 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3215 8959 3233 8956 3232 8932 3209 8932
TIME...MOT...LOC 1757Z 280DEG 19KT 3223 8952

NF
Special weather statement, Jul 31, 1:08 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
108 PM CDT TUE JUL 31 2018

MSZ073-074-311845-
Lamar MS-Forrest MS-
108 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 145 PM CDT...

At 108 PM CDT, Meteorologists were tracking a strong thunderstorm
near Purvis, or 16 miles south of West Hattiesburg, moving east at 15
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Rock Hill around 125 PM CDT.
  Mclaurin and Brooklyn around 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3103 8949 3119 8946 3122 8915 3100 8915
      3100 8914 3099 8914
TIME...MOT...LOC 1808Z 259DEG 14KT 3109 8938

NF
Special weather statement, Jul 31, 1:12 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
112 PM CDT TUE JUL 31 2018

MSZ044-045-050-051-311845-
Scott MS-Newton MS-Neshoba MS-Leake MS-
112 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEAKE...
NORTHWESTERN NEWTON...NORTHEASTERN SCOTT AND SOUTHWESTERN NESHOBA
COUNTIES UNTIL 145 PM CDT...

At 112 PM CDT, Meteorologists were tracking a strong thunderstorm
near Steele, or near Harperville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Prospect and Conehatta around 135 PM CDT.
  Dixon around 145 PM CDT.

Other locations impacted by this storm include Walnut Grove and
Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3247 8947 3261 8950 3269 8921 3244 8917
TIME...MOT...LOC 1812Z 264DEG 21KT 3253 8944

NF
Special weather statement, Jul 31, 1:18 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT TUE JUL 31 2018

MSZ072-073-311845-
Lamar MS-Marion MS-
118 PM CDT TUE JUL 31 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MARION AND WEST
CENTRAL LAMAR COUNTIES UNTIL 145 PM CDT...

At 118 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pickwick, or near Columbia, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central Marion
and west central Lamar Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3112 8980 3121 8987 3134 8967 3118 8957
TIME...MOT...LOC 1818Z 240DEG 19KT 3119 8979

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:21 PM CDTSpecial Weather StatementJANRankin24 min
Jul 31, 12:35 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott40 min
Jul 31, 12:51 PM CDTSpecial Weather StatementJANClarke24 min
Jul 31, 12:57 PM CDTSpecial Weather StatementJANSmith33 min
Jul 31, 1:08 PM CDTSpecial Weather StatementJANForrest37 min
Jul 31, 1:12 PM CDTSpecial Weather StatementJANScott33 min
Jul 31, 1:18 PM CDTSpecial Weather StatementJANMarion27 min
Jul 31, 1:23 PM CDTSevere Thunderstorm WarningJANForrest37 min
Jul 31, 1:33 PM CDTSpecial Weather StatementJANForrest27 min
Jul 31, 1:35 PM CDTSpecial Weather StatementJANNewton25 min
Jul 31, 1:40 PM CDTSevere Thunderstorm WarningJANNewton50 min
Jul 31, 2:07 PM CDTFlash Flood WarningJANLauderdale68 min
Jul 31, 2:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 31, 2:21 PM CDTSevere Thunderstorm WarningJANJones39 min
Jul 31, 2:31 PM CDTSpecial Weather StatementJANClarke44 min
Jul 31, 2:39 PM CDTFlash Flood WarningJANJones2 hr
Jul 31, 3:00 PM CDTFlash Flood WarningJANClarke2 hr
Jul 31, 3:09 PM CDTSpecial Weather StatementJANCovington36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.